Treating beta-blocker and calcium channel blocker toxicity
Slow heart rate and low blood pressure may be signs of calcium channel blocker toxicity. Learn more about the biochemistry behind the symptoms and possible treatment.
Calcium channel blockers are easily accessible as prescription medications, but an overdose can be very dangerous, leading to cardiac arrest. In this lesson, you’ll review the mechanism behind calcium channel blocker toxicity and learn how to treat it.
Start the first chapter of our Clinical Toxicology Essentials course for free
After completing this course, you will be able to confidently evaluate and treat common poisonings in the acute setting. You’ll master the clinical presentations, anticipate complications, and order treatments like a toxicologist. Decontamination, toxin removal, and antidote therapies will become second nature. You’ll know more hands-on tips and tricks than most physicians.
Learn to care for poisoned patients. Understand how toxins work, master diagnosis, and make the right treatment decisions.